| Model Number |
1804250-12 |
| Medical Device Problem Code |
Failure to Advance (2524)
| Health Effect - Clinical Code |
Vascular Dissection (3160)
| Date of Event |
05/16/2022
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
Event or Problem Description
It was reported that the procedure was to treat a heavily calcified, heavily tortuous lesion in the mid ramus.A 2.5x12mm xience skypoint drug eluting stent (des) was being advanced to the target lesion when a dissection occurred.The des was not implanted, and the patient was transferred to another hospital where an unknown treatment was provided.There was no adverse patient sequela and no reported clinically significant delay in the procedure or therapy.No additional information was provided.
Additional Manufacturer Narrative
The device was returned for analysis.The reported failure to advance could not be replicated in a testing environment as it was related to operational context of the procedure.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history did not indicate a lot specific quality issue.The reported patient effects of dissection is listed in the xience skypoint everolimus eluting coronary stent systems instructions for use (ifu) as a known patient effect of coronary stenting procedures.The investigation was unable to determine a conclusive cause for the reported failure to advance.Although a conclusive cause for the reported patient effect, and the relationship to the product, if any, cannot be determined, there is no indication of a product quality issue with respect to manufacturing, design or labeling and the treatments appear to be related to the operational context of the procedure.There is no indication of a product quality issue with respect to manufacture, design or labeling.